Alert archive / Washington / River Flood Warnings in 2021

River Flood Warning 60, NWS Seattle, WA

November 12, 2021Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Nov 12, 2021, 3:39 AM PST for Snohomish County, Washington. It took effect at Nov 12, 2021, 9:26 AM PST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2021, 3:39 AM PST (11:39 UTC)
In effect from
Nov 12, 2021, 9:26 AM PST
Expired
Nov 13, 2021, 2:07 AM PST
In force
17 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Snohomish County, WA

The radar

The Seattle radar (KATX), 72 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skykomish River near Gold Bar (GLBW1). The gauge peaked at 16.89 ft at Nov 12, 2021, 6:00 PM PST.

actionminormoderate101511/1211/1311/14
Action stage
12.2 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12134500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

537 
WGUS46 KSEW 121139
FLWSEW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
339 AM PST Fri Nov 12 2021

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Washington...

  Cowlitz River At Randle affecting Lewis County.

  Carbon River Near Fairfax affecting Pierce County.

...The National Weather Service in Seattle WA has issued a Flood 
Warning for the following rivers in Washington...

  Stillaguamish River At Arlington affecting Snohomish County.

  Skagit River Near Concrete affecting Skagit County.

  Skykomish River Near Gold Bar affecting Snohomish County.

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Washington...

  Cowlitz River At Packwood affecting Lewis County.

.Heavy rainfall will continue today, especially through the morning 
hours, with an additional 1 to 2 inches of rain likely, with locally 
higher amounts possible. Rain will begin to taper from north to 
south through the afternoon and evening hours, with rivers 
continuing to respond the heavy precipitation into the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this morning at 1145 AM PST.

&&


WAC061-121945-
/O.NEW.KSEW.FL.W.0060.211112T1726Z-211113T1713Z/
/GLBW1.1.ER.211112T1726Z.211113T0000Z.211113T0512Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Skykomish River Near Gold Bar.

* WHEN...From this morning to late tomorrow morning.

* IMPACTS...At 16.0 feet, the Skykomish River will cause minor 
  flooding of low pasture lands and some roads along the river...
  including Ben Howard road...Index-Galena Rd and Tualco Loop Rd.  A 
  stage of 16 feet on the Skykomish River corresponds to a Phase 3 
  in the Snohomish County flood program.

* ADDITIONAL DETAILS...
  - At 2:30 AM PST Friday the stage was 11.4 feet.
  - Forecast...The river will rise above flood stage late this
    morning to 16.2 feet late this afternoon. It will then fall
    below flood stage late this evening to 10.5 feet and begin
    rising again late tomorrow evening. It will rise to 13.6 feet
    Sunday afternoon. It will then fall again and remain below
    flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.2 feet on 11/09/1989.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197
      4794 12169 4787 12147


$$

WAC061-121945-
/O.NEW.KSEW.FL.W.0061.211112T2007Z-211113T1634Z/
/ARLW1.1.ER.211112T2007Z.211113T0000Z.211113T0433Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Stillaguamish River At Arlington.

* WHEN...From this afternoon to tomorrow morning.

* IMPACTS...At 14.0 feet, the Stillaguamish River will locally spill 
  over its banks.  Minor flooding around Silvana will occur...
  including over Pioneer Highway.  A stage of 14 feet on the 
  Stillaguamish River corresponds roughly to Phase 2 in the 
  Snohomish County Flood program.

* ADDITIONAL DETAILS...
  - At 3:10 AM PST Friday the stage was 10.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 14.7 feet late this afternoon.
    It will then fall below flood stage this evening.
  - Flood stage is 14.0 feet.
  - Flood History...This crest compares to a previous crest of
    14.6 feet on 11/26/2009.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240
      4823 12224 4824 12214


$$

WAC057-121945-
/O.NEW.KSEW.FL.W.0062.211112T2125Z-000000T0000Z/
/CONW1.2.ER.211112T2125Z.211113T0600Z.000000T0000Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Moderate flooding is forecast.

* WHERE...Skagit River Near Concrete.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 28.0 feet, the Skagit River will flood low areas and 
  sections of roads along the river from Rockport downstream to 
  Sedro Woolley. This level for this location on the Skagit 
  corresponds to a Phase 3 flood in the Skagit County flood system.

* ADDITIONAL DETAILS...
  - At 3:00 AM PST Friday the stage was 22.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon and continue rising to a crest of 31.9 feet
    late this evening.
  - Flood stage is 28.0 feet.
  - Flood History...This crest compares to a previous crest of
    31.4 feet on 10/28/1967.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227
      4856 12185 4850 12160


$$

WAC041-121945-
/O.EXT.KSEW.FL.W.0059.211112T1139Z-211113T1212Z/
/PACW1.2.ER.211112T1137Z.211112T1800Z.211113T0312Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH LATE 
TONIGHT...

* WHAT...Moderate flooding is forecast.

* WHERE...Cowlitz River At Packwood.

* WHEN...From early this morning to late tonight.

* IMPACTS...At 11.0 feet, the Cowlitz River will cause flooding from 
  the upper reaches of the river downstream through Packwood...
  inundating roads...pasture lands...and some farms.

* ADDITIONAL DETAILS...
  - At 3:00 AM PST Friday the stage was 9.9 feet.
  - Forecast...The river will rise above flood stage early this
    morning to 12.0 feet late this morning. It will then fall
    below flood stage this evening to 5.1 feet and begin rising
    again early Sunday morning. It will rise to 5.4 feet late
    Sunday morning. It will then fall again and remain below
    flood stage.
  - Flood stage is 10.5 feet.
  - Flood History...This crest compares to a previous crest of
    11.9 feet on 01/31/2003.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182
      4667 12173 4674 12164


$$

WAC041-121945-
/O.EXT.KSEW.FL.W.0058.211112T1221Z-211114T1454Z/
/RAWW1.3.ER.211112T1221Z.211113T0000Z.211114T0554Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING THROUGH 
SUNDAY MORNING...

* WHAT...Major flooding is forecast.

* WHERE...Cowlitz River At Randle.

* WHEN...Until Sunday morning.

* IMPACTS...At 22.0 feet, the Cowlitz River will cause major 
  flooding from the vicinity of Randle downstream through Riffe 
  Lake...with dangerous inundation of many roads including US 
  Highway 12...residential and commercial areas...and farms.  
  Flooding will occur all along the river including headwaters...
  tributaries...and other streams within and near the Cowlitz River 
  Basin.

* ADDITIONAL DETAILS...
  - At 3:15 AM PST Friday the stage was 16.9 feet.
  - Forecast...The river is expected to rise above flood stage
    early this morning to a crest of 22.7 feet late this
    afternoon. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    22.5 feet on 01/31/2003.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220
      4659 12198 4661 12183


$$

WAC053-121945-
/O.EXT.KSEW.FL.W.0057.211112T1514Z-211113T1500Z/
/FFXW1.2.ER.211112T1514Z.211112T1800Z.211113T0600Z.NO/
339 AM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Carbon River Near Fairfax.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 13.5 feet, the Carbon River will flood the 
  residential areas near Crocker and sections of the Carbon River Rd

* ADDITIONAL DETAILS...
  - At 3:00 AM PST Friday the stage was 11.7 feet.
  - Forecast...The river will rise above flood stage this morning
    to 14.9 feet late this morning. It will then fall below flood
    stage late this evening to 9.2 feet and begin rising again
    late tomorrow evening. It will rise to 9.8 feet late Sunday
    morning. It will then fall again and remain below flood
    stage.
  - Flood stage is 13.5 feet.
  - Flood History...This crest compares to a previous crest of
    14.5 feet on 11/25/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222
      4710 12204 4700 12180


$$

CK
3 follow-up statements
829 
WGUS86 KSEW 121933
FLSSEW

Flood Statement
National Weather Service Seattle WA
1133 AM PST Fri Nov 12 2021

...The Flood Warning continues for the following rivers in 
Washington...

  Skykomish River Near Gold Bar affecting Snohomish County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 745 PM PST.

&&


WAC061-130345-
/O.EXT.KSEW.FL.W.0060.000000T0000Z-211113T1617Z/
/GLBW1.1.ER.211112T1847Z.211113T0000Z.211113T0417Z.NO/
1133 AM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Skykomish River Near Gold Bar.

* WHEN...Until tomorrow morning.

* IMPACTS...At 16.0 feet, the Skykomish River will cause minor 
  flooding of low pasture lands and some roads along the river...
  including Ben Howard road...Index-Galena Rd and Tualco Loop Rd.  A 
  stage of 16 feet on the Skykomish River corresponds to a Phase 3 
  in the Snohomish County flood program.

* ADDITIONAL DETAILS...
  - At 10:30 AM PST Friday the stage was 14.9 feet.
  - Forecast...The river will rise above flood stage late this
    morning to 16.1 feet late this afternoon. It will then fall
    below flood stage this evening to 10.7 feet and begin rising
    again late tomorrow evening. It will rise to 13.6 feet Sunday
    afternoon. It will then fall to 13.3 feet and begin rising
    again early Monday morning. It will then rise again but
    remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.9 feet on 12/15/1999.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197
      4794 12169 4787 12147


$$

Wolcott
174 
WGUS86 KSEW 130341
FLSSEW

Flood Statement
National Weather Service Seattle WA
741 PM PST Fri Nov 12 2021

...The Flood Warning is extended for the following rivers in 
Washington...

  Skykomish River Near Gold Bar affecting Snohomish County.

.Heavy rain is over but rivers are still rising.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by late tonight at 345 AM PST.

&&


WAC061-131145-
/O.EXT.KSEW.FL.W.0060.000000T0000Z-211113T1715Z/
/GLBW1.1.ER.211112T1847Z.211113T0045Z.211113T0912Z.NO/
741 PM PST Fri Nov 12 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Skykomish River Near Gold Bar.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 16.0 feet, the Skykomish River will cause minor 
  flooding of low pasture lands and some roads along the river...
  including Ben Howard road...Index-Galena Rd and Tualco Loop Rd.  A 
  stage of 16 feet on the Skykomish River corresponds to a Phase 3 
  in the Snohomish County flood program.

* ADDITIONAL DETAILS...
  - At 6:30 PM PST Friday the stage was 16.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:30 PM PST Friday was 16.8 feet.
  - Forecast...The river will fall below flood stage just after
    midnight tonight to 11.3 feet and then begin rising late
    tomorrow evening.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.6 feet on 01/09/1990.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197
      4794 12169 4787 12147


$$

JBB
087 
WGUS86 KSEW 131007
FLSSEW

Flood Statement
National Weather Service Seattle WA
207 AM PST Sat Nov 13 2021

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Skykomish River Near Gold Bar affecting Snohomish County.

.Heavy rain is over allowing some rivers to fall, while larger 
rivers are still rising.

WAC061-131115-
/O.CAN.KSEW.FL.W.0060.000000T0000Z-211113T1007Z/
/GLBW1.1.ER.211112T1847Z.211113T0045Z.000000T0000Z.NO/
207 AM PST Sat Nov 13 2021

...FLOOD WARNING IS CANCELLED EARLY THIS MORNING...

The Flood Warning is cancelled for
  the Skykomish River Near Gold Bar.

* ADDITIONAL DETAILS...
  - At 1:30 AM PST Saturday the stage was 14.3 feet.
  - Forecast...The river will fall to 11.0 feet and then begin
    rising late this evening. Additional rises are possible
    thereafter.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4774 12150 4780 12173 4780 12196 4793 12197
      4794 12169 4787 12147


$$

45

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 9:42 PM PST, 5 hours 57 minutes earlier.

Area forecast discussion, Nov 11, 9:42 PM PST, 5 hours 57 minutes before
Area Forecast Discussion...Updated
National Weather Service Seattle WA
942 PM PST Thu Nov 11 2021

Updated Hydrology section

.SYNOPSIS...Rain, heavy at times, will continue through Friday with
heaviest rainfall expected in the mountains. Rivers across Western
Washington are expected to rise sharply during this time frame.
After a dry day on Saturday, another frontal system will move
through the area Sunday and Monday. Cooler, drier weather is likely
by the middle of next week.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...Current radar showing some
breaks in the precip at the time of this writing, however emphasis
in rainfall seems to be more over the southern half of the CWA,
including portions of the Seattle Metro area, than the northern
half. Some reorganization appears to be occurring over the Olympic
peninsula and will be interesting to see if that holds together as
it moves eastward. This focus on the southern half of the area may
impact hydrologic forecasts going forward throughout the CWA. For
more details on that, please refer to the Hydrology section below.
Otherwise, the general trend regarding the continuing atmospheric
river scenario looks good and foresee no evening update to the
inherited forecast. For additional forecast details, please refer to
the Previous Discussion section below.  18

From Previous Discussion...Moderate to locally heavy rain will
continue to stream into Western Washington through Friday. This
warm, wet frontal system, this atmospheric river, will shift
southeast out of Western Washington around Friday evening. SPC has
noted in their discussion that the convective elements will juice up
the rainfall tonight so we shall see what shows up in the gauges
through this evening as the flood warnings begin to go out.
Another frontal system will arrive Saturday night or Sunday and
this system is also wet and warm, atmospheric river part two. It
is a good thing that the rivers will get a chance to crest and
recede on Saturday. The snow level will again be high on Sunday--
up around 8000 feet. 19

.LONG TERM /MONDAY THROUGH THURSDAY/...From Previous
Discussion...There might be a pause in the warm sector of the
frontal system Sunday afternoon or night, but the wet, warm plume of
moisture will be back over Western WA on Monday and then cold
frontal passage ought to be around Monday evening. Tuesday through
Thursday will be cool and fairly dry. 19

&&

.AVIATION...A warm front draped across the region will bring
periods of heavy rain and reduced cigs and visibilities to area
terminals through tonight. Conditions across the terminals generally
remain a mixed bag of IFR to LIFR across the region. Don't expect
much in the way of improvement to cigs and visibilities until Friday-
once the cold front moves across the region and the rain gradually
starts to taper. Flow at the surface is generally out of the
southeast. A few breezy conditions with gust to 20-25 kts can be
expected through the evening hours, mainly in the vicinity of any
heavier showers.

KSEA...Southeast flow is expected, generally between 10-15 kts. A
few gusts to 20-25 kts will be possible, especially in the vicinity
of heavier showers. MVFR conditions expected tonight with not much
improvement in cigs and visibilities before Friday morning. 33/14

&&

.MARINE...A warm front will remain draped across the region,
before a cold front drops down across the area waters on Friday.
Southerly winds have started to pick up across the coastal waters
over the past few hours and are expected to remain elevated into
early Friday morning. Winds look to ease over the region Friday
morning in the wake of the frontal system and then look to remain
benign into Saturday. Another system will move across the area
waters late in the weekend, likely yielding another round of marine
area headlines. Heavy rain tonight and Friday may lead to reduced
visibilities over area waters.

Swells generally hovering between 6-8 feet and look to increase to 8-
11 feet over the offshore waters on Friday. Swells look to hover in
this range over the weekend, before subsiding down to 5-8 ft on
Monday. 33/14

&&

.HYDROLOGY...Atmospheric river event in progress this evening over
Western Washington with the highest precipitation amounts from
King county southward. Rainfall amounts in the last 6 hours ending
at 9 pm/05z were in the 0.75-1.50 inch range in the Olympics,
Coast, Southwest Interior and the Cascades of Pierce and Lewis
county. Six hour rainfall amounts were lower over the remainder of
the area with 0.25 to 0.75 inches common. Rain rates will remain
in the current ranges through Friday morning before the rain
tapers off Friday afternoon. Rainfall totals by the end of Friday
afternoon expected to be in the 3 to 5 inch range over the
Olympics and the Cascades from about King county southward. Snow
level currently at least 9000 feet and will remain high through
Friday afternoon.

Flood warnings have already been issued for a number of rivers in
King, Pierce, and Lewis county. Additional warnings are likely
overnight into Friday morning. The chances for major flooding on
selected rivers from King county northward has decreased in the
last 6 hours.

After this rain event comes to an end later Friday another
atmospheric river event is possible especially for the northern
portion of the area Sunday into Monday. This will again put
Western Washington rivers under pressure with the biggest flood
threats on the rivers from King county northward. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Admiralty Inlet Area-
     Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
     Cascades of Snohomish and King Counties-Cascades of Whatcom
     and Skagit Counties-Central Coast-East Puget Sound Lowlands-
     Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
     Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
     Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
     Skagit County-Western Strait of Juan De Fuca-Western
     Whatcom County.

PZ...Small Craft Advisory until 4 AM PST Friday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
     Juan De Fuca-Northern Inland Waters Including The San Juan
     Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:00 PM PSTRiver Flood WarningSEWPierce37 hr
Nov 11, 4:04 PM PSTRiver Flood WarningSEWKing37 hr
Nov 11, 7:57 PM PSTRiver Flood WarningSEWLewis41 hr
Nov 11, 8:20 PM PSTRiver Flood WarningSEWPierce30 hr
Nov 11, 8:52 PM PSTRiver Flood WarningSEWLewis4 days
Nov 11, 8:56 PM PSTRiver Flood WarningSEWLewis15 hr
Nov 12, 3:39 AM PSTRiver Flood WarningSEWSnohomish24 hr
Nov 12, 3:39 AM PSTRiver Flood WarningSEWSkagit26 hr
Nov 12, 6:38 AM PSTRiver Flood WarningSEWKing45 hr
Nov 12, 11:56 AM PSTRiver Flood WarningSEWGrays Harbor, Thurston40 hr
Nov 12, 1:23 PM PSTAreal Flood AdvisorySEWKing, Snohomish3 hr
Nov 12, 1:40 PM PSTRiver Flood WarningSEWPierce15 hr
Nov 12, 1:46 PM PSTRiver Flood WarningSEWSnohomish41 hr
Nov 12, 1:46 PM PSTRiver Flood WarningSEWSnohomish23 hr
Nov 12, 2:24 PM PSTGale WatchSEW12 hr
Nov 12, 2:24 PM PSTSmall Craft AdvisorySEW4 days

Nearby

River Flood Warnings in Washington, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.